Desvenlafaxine (Pristiq) How does, did it work for you?

Posted by steve1960 @steve1960, Tue, Mar 12 3:11pm

I've recently been prescribed Pristiq (50mg) after trying Citalopram (20mg). On the Citalopram my mood improved slightly – felt kind of numb emotionally, but physically I felt horrible. Headache, anxious, pounding heart, constantly hungry, didn't sleep well, felt as if I had been poisoned, just overall blah. I haven't started taking the Pristiq as I understand it's more difficult to stop and I dread the potential side effects. I was diagnosed with clinical depression in my early twenties and am now in my late fifties. I have tried Paxil, Welbutrin, and Prozac in the past. Over the past six years, my depression has been worse than ever. I'm interested in hearing from folks that have experience taking Pristiq. Thanks in advance.

I take Pristiq. You are wise to worry about the withdrawals. On Pristiq alone, it helped my anxiety because everything was dampened, but I didn't notice mood improvement…just how much I cared, I guess. But I feel it if I miss a single dose – writhing sort of sensations all over that make you move. Once, I didn't have it for three days, and I was so emotional that I was sobbing like I was at a funeral by the end of it. So anxious. Hands and feet and brain stem burning. Back spasms. It wasn't pretty. I still take it, but now in conjunction with Wellbutrin. It's a good combination for me. They seem to offset each others' side effects. I don't know how much the Pristiq is really doing, but oh boy do I want to stay on it to avoid withdrawals. Good luck – I hope it works for you

EDIT: Ah, but good news – my doctor cut the Pristiq from 100mg to 50mg when I started the Wellbutrin. Zero side effects from stepping down. So there may be a nice tapering method to get off it.

REPLY
@mdavis1240

Hi all. I'm new to the group and have suffered from GAD and depression since I was a little kid. My doctor recommended Pristiq. I started on 50 mg for a week and then she upped it to 100 mg. I've been on 100 mg for 10 days. I wish I could say I'm feeling better but I'm not. Can anybody give life experiences with this drug?

Jump to this post

Hi I am on 50 a day and it’s working fine but I am also on 100 seroquel

REPLY

Hi all. I'm new to the group and have suffered from GAD and depression since I was a little kid. My doctor recommended Pristiq. I started on 50 mg for a week and then she upped it to 100 mg. I've been on 100 mg for 10 days. I wish I could say I'm feeling better but I'm not. Can anybody give life experiences with this drug?

REPLY
@mdavis1240

Hi all. I'm new to the group and have suffered from GAD and depression since I was a little kid. My doctor recommended Pristiq. I started on 50 mg for a week and then she upped it to 100 mg. I've been on 100 mg for 10 days. I wish I could say I'm feeling better but I'm not. Can anybody give life experiences with this drug?

Jump to this post

Hi, @mdavis1240 – welcome to Mayo Clinic Connect. You may have noted I moved your post here to an existing discussion of desvenlafaxine (Pristiq) so that you can connect with others who have taken this medication.

Hoping that members like @daphnesioux @sandiegan1972 @mominfo867 @eburning @steve1960 will have some thoughts on how long it might take to feel the effects of this medication.

I did note that in this Mayo Clinic article on desvenlafaxine https://www.mayoclinic.org/drugs-supplements/desvenlafaxine-oral-route/description/drg-20071583, it says, "You may have to take desvenlafaxine for several weeks before you begin to feel better."

I have noted with antidepressants personally (though I haven't take desvenlafaxine) that it can take up to 2-3 months to feel the full effect of the medication. It's a bumpy process to get through, I've thought, for sure.

What symptoms of the generalized anxiety disorder (GAD) and depression are your particularly looking to get under better control?

REPLY
Please login or register to post a reply.